Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 29, NWS Norman, OK

June 7, 200819 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 7, 2008, 8:18 AM CDT for 19 counties in Oklahoma. It took effect at Jun 7, 2008, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 8:18 AM CDT (13:18 UTC)
In effect from
Jun 7, 2008, 9:00 AM CDT
Expired
Jun 7, 2008, 9:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2085 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 071318
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
818 AM CDT SAT JUN 7 2008

OKZ004>007-009>012-014>017-021>023-033>036-072130-
/O.NEW.KOUN.WI.Y.0029.080607T1400Z-080608T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-
GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
818 AM CDT SAT JUN 7 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WIND OF 30 TO 35 MPH IS EXPECTED TODAY. GUSTS OVER
45 ARE LIKELY...ESPECIALLY IN NORTHWEST OKLAHOMA. THE STRONG
WINDS ARE GENERATED BY A STRENGTHENING FRONT IN EASTERN COLORADO. THESE
WIND SPEEDS WILL CONTINUE UNTIL TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KOUN 071718
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1218 PM CDT SAT JUN 7 2008

...STRONG SOUTHERLY WINDS OVER WESTERN OKLAHOMA TODAY...

LOW PRESSURE WILL DEEPEN WHILE REMAINING STATIONARY IN SOUTHEAST
COLORADO. THIS WILL MAINTAIN STRONG SOUTHERLY WINDS ACROSS THE
PLAINS. PARTICULARLY STRONG HEATING AND DEEP MIXING WILL BRING
EXCESSIVE WIND GUSTS TO THE SURFACE IN WESTERN OKLAHOMA.

OKZ004>007-009>012-014>017-021>023-033>036-080200-
/O.CON.KOUN.WI.Y.0029.000000T0000Z-080608T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-
GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
1218 PM CDT SAT JUN 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

IN WESTERN OKLAHOMA...SOUTH WINDS OF 30 TO 35 MPH WILL CONTINUE 
THROUGH THIS EVENING. GUSTS OVER 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ISOLATED LOCATIONS...BLOWING 
DUST WILL REDUCE VISIBILITY BELOW ONE MILE AT TIMES. USE EXTRA
CAUTION.

$$

BURKE
000 
WWUS74 KOUN 080137 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SAT JUN 7 2008

OKZ004>007-009>012-014>017-021>023-033>036-080245-
/O.EXP.KOUN.WI.Y.0029.000000T0000Z-080608T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-
GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...
ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS
837 PM CDT SAT JUN 7 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT...SUSTAINED WIND SPEEDS
ARE EXPECTED TO REMAIN BELOW 30 MPH AND GUSTS OF 40 MPH OR HIGHER
WILL BE INFREQUENT.

ANOTHER WINDY DAY IS EXPECTED ON SUNDAY...BUT AS A WEAK FRONT
APPROACHES NORTHERN OKLAHOMA LATE IN THE DAY...WINDS WILL BEGIN TO
DECREASE DURING THE AFTERNOON ACROSS THE NORTHERN ONE-QUARTER OF
OKLAHOMA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:41 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 3:41 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
341 AM CDT SAT JUN 7 2008

.DISCUSSION...WARM AND WINDY CONDITIONS EXPECTED AGAIN TODAY
ACROSS THE FA AS SURFACE LOW PRESSURE AREA STRENGTHENS OVER ERN
CO. WILL NOT GO WITH WIND ADVY ATTM ALTHOUGH SPEEDS MAY CLOSE OVER
WESTERN SECTIONS THIS AFTERNOON. SYSTEM NOW MOVING THROUGH NRN CA
EXPECTED TO EJECT EWD INTO THE CENTRAL PLAINS ON SUNDAY PUSHING A
COLD FRONT INTO NWRN OK SUNDAY AFTERNOON. TSTMS EXPECTED TO
DEVELOP SUNDAY AFTERNOON/EVE ALONG THE FRONT AND/OR SWD EXTENDING
DRYLINE AS SECONDARY S/W APPROACHES FROM THE CENTRAL ROCKIES.
ACTIVITY WILL LIKELY CONTINUE INTO THE NIGHT AND SPREAD ACROSS
NORTHERN AND POSSIBLE CENTRAL OK SUSTAINED BY LLJ. THINGS BECOME A
BIT MORE MUDDLED MONDAY INTO TUESDAY DEPENDING ON WHERE THE
EFFECTIVE SURFACE BOUNDARY ENDS UP. GIVEN THIS UNCERTAINTY...WILL
KEEP POPS FAIRLY WIDESPREAD OVER FA MONDAY/MONDAY NIGHT AS ANOTHER
UPPER LEVEL IMPULSE BRUSHES THE AREA. WILL DRY THINGS OUT TUESDAY
NIGHT INTO WEDNESDAY AS THE LOW LEVEL BOUNDARY WEAKENS AND LIFTS
NWD AND UPPER RIDGE BEGINS TO BUILD. YET ANOTHER UPPER TROUGH
DEVELOPS OVER THE CENTRAL/NORTHERN ROCKIES THEN MOVES EWD INTO THE
PLAINS THURSDAY AND FRIDAY. WILL CONTINUE WITH THUNDERSTORM
CHANCES AS FRONT ASSOCIATED WITH THIS SYSTEM MOVES INTO
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  93  73  90  68 /   0  10  10  40
HOBART OK         97  74  95  68 /  10   0  10  40
WICHITA FALLS TX  95  76  94  71 /   0   0  10  20
GAGE OK           97  77  87  59 /   0  10  30  60
PONCA CITY OK     93  79  90  66 /   0  10  20  60
DURANT OK         92  74  91  71 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/02
Hazardous weather outlook, Jun 7, 6:45 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT SAT JUN 7 2008

OKZ004>048-050>052-TXZ083>090-071700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SOUTHERLY WINDS AND INCREASED MOISTURE RETURN TO THE AREA TODAY. THE
ATMOSPHERE WILL BECOME MODERATELY UNSTABLE TODAY. AN AREA OF LOW
PRESSURE WILL DEVELOP IN SOUTHWEST COLORADO TODAY WITH A FRONT
EXTENDING ACROSS WESTERN AND NORTHERN KANSAS AND A DRYLINE ACROSS
THE WESTERN TEXAS PANHANDLE OR EASTERN NEW MEXICO. THESE BOUNDARIES
ARE EXPECTED TO REMAIN FAR ENOUGH AWAY THAT THUNDERSTORMS ARE NOT
EXPECTED TO AFFECT THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN... CENTRAL AND WESTERN OKLAHOMA ON SUNDAY. THE SLIGHT RISK
AREA IS NORTH OF A LINE FROM CUSHING TO OKLAHOMA CITY TO ANADARKO TO
HOLLIS. A COLD FRONT WILL MOVE FROM KANSAS TOWARD NORTHWEST OKLAHOMA
SUNDAY AFTERNOON WITH A CHANCE OF THUNDERSTORMS DEVELOPING.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY EVENING AND
OVERNIGHT SUNDAY NIGHT... ESPECIALLY IN NORTHERN OKLAHOMA ALTHOUGH
THE CHANCE OF THUNDERSTORMS DOES EXTEND INTO SOUTHERN OKLAHOMA AND
NORTH TEXAS. THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AND
PERHAPS INTO TUESDAY. ANOTHER SLIGHT CHANCE OF STORMS RETURNS ON
THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.